MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56552
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address= phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, an unknown substance was attached to a cxi support catheter prior to use.A photo provided by the customer shows a dark, string-like substance, which appears to be attached to the hub of the device.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, an unknown substance was attached to a cxi support catheter prior to use.A photo provided by the customer shows a dark, string-like substance, which appears to be attached to the hub of the device.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.One cxi support catheter was returned to cook for investigation.Investigation of the returned device on revealed a piece of unknown material 3.5¿ in length on the returned device.The strain relief was pulled off to check the whole device to make sure the piece that came with the device isn't due to some damage.Strain relief was pulled down, no damage was noted.No damage was noted to the full length of the shaft of the catheter.Cook reviewed the device history record (dhr).The dhr for the complaint lot records no nonconformances.A subassembly lot records a relevant nonconformance for foreign matter, however, all non conforming products were scrapped and the lot is inspected 100%.A database search shows no related complaints from any lot that the subassembly lots from the complaint final lot were used in.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the product labeling.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon the review of the device history record (dhr), device master record (dmr), and instructions for use (ifu), suggest that this was an isolated incident and that no additional nonconforming product exists in house or in the field.Cook concluded that the cause of this event is manufacturing and quality control deficiency.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was submitted.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12349029
Report Number1820334-2021-02031
Device Sequence Number4333349
Product Code KRA
UDI-Device Identifier00827002565524
UDI-Public(01)00827002565524(17)240304(10)13801209
Combination Product (Y/N)N
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model NumberG56552
Device Catalogue NumberCXI-2.6-18-150-0
Device Lot Number13801209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown